Arctic PASSION General Assembly 2023

Report of Contributions

Contribution ID: 1 Type: **not specified**

Welcome and project update

Session Classification: GA Day 1

Contribution ID: 2 Type: not specified

WP Highlights Part 1

WP8 WP9

Session Classification: GA Day 1

WP8: CO-DEVELOPING AN INTE ...

Contribution ID: 3 Type: not specified

WP8: CO-DEVELOPING AN INTEGRATED AND SUSTAINABLE PAN-AOSS

Tuesday 23 May 2023 10:00 (15 minutes)

Session Classification: GA Day 1

Contribution ID: 4 Type: **not specified**

WP9: CONNECTING THE PAN-AOSS WITH SOCIETY THROUGH COMMUNICATION, DISSEMINATION, AND ENGAGEMENT

Tuesday 23 May 2023 10:15 (15 minutes)

Session Classification: GA Day 1

Contribution ID: 5 Type: **not specified**

Aslak Holmberg (Sámi Council)

Tuesday 23 May 2023 11:00 (20 minutes)

Working with Indigenous knowledge: What successful co-creative research looks like?

Session Classification: GA Day 1

Contribution ID: 6 Type: not specified

Patti Bruns (Arctic Mayors Forum)

Tuesday 23 May 2023 11:20 (20 minutes)

Challenges and Opportunities: Integrating Arctic observing systems in Arctic Communities

Session Classification: GA Day 1

Contribution ID: 7 Type: **not specified**

Lauren Clavelle (TWILD)

Tuesday 23 May 2023 11:40 (20 minutes)

A Tahltan Approach to Community-Led Monitoring

Session Classification: GA Day 1

Contribution ID: 8 Type: not specified

Corinne Wood-Donelly (JustNorth)

Tuesday 23 May 2023 12:00 (20 minutes)

JUSTNORTH: Climate Action and the Viability of Just Sustainable Development

Session Classification: GA Day 1

Contribution ID: 9 Type: not specified

Kristi Benson (Culture and Heritage, Gwich'in)

Tuesday 23 May 2023 12:20 (20 minutes)

Iindo Khehlok Tr'eedah (Moving Forward As One): Thirty Years of Gwich'in Culture and Heritage Research

Session Classification: GA Day 1

Contribution ID: 10 Type: not specified

Pierre Yves Le Traon (Mercator Ocean International)

Tuesday 23 May 2023 12:40 (20 minutes)

REMOTE - Copernicus Marine Status and Plans with a focus on the Arctic.

Session Classification: GA Day 1

WP1: ESTABLISHING AN ADAP...

Contribution ID: 11 Type: not specified

WP1: ESTABLISHING AN ADAPTIVE AND MORE COMPLETE ARCTIC OBSERVING SYSTEM

Tuesday 23 May 2023 14:30 (30 minutes)

Session Classification: GA Day 1

Contribution ID: 12 Type: not specified

WP2: BRINGING THE ARCTIC DATA SYSTEM TO ACTION

Tuesday 23 May 2023 15:00 (15 minutes)

WP2: BRINGING THE ARCTIC D ...

Session Classification: GA Day 1

WP3: SUPPORTING AN INTELLI ...

Contribution ID: 13 Type: not specified

WP3: SUPPORTING AN INTELLIGENT AOSS THROUGH MODEL-BASED IMPACT ASSESSMENTS

Tuesday 23 May 2023 15:15 (15 minutes)

Session Classification: GA Day 1

WP7: SUPPORTING COHERENT...

Contribution ID: 14 Type: not specified

WP7: SUPPORTING COHERENT POLICY AND DECISION-MAKING

Tuesday 23 May 2023 15:30 (15 minutes)

Session Classification: GA Day 1

Contribution ID: 15 Type: not specified

Breakout Session 1: Bridging the terrestrial and marine domains

Tuesday 23 May 2023 16:30 (1h 30m)

How can we develop existing and future observing systems to better bridge the physical boundaries, e.g. across themes such as biology and climate, to provide more coherent and useful system information?

Open session, NO Webex

Presenters: SUNDFJORD, Arild (NPI); JOHANSSON, Margareta (ULUND)

Session Classification: GA Day 1

Contribution ID: 16 Type: not specified

Breakout Session 2: Exploiting the Arctic Data System

Tuesday 23 May 2023 16:30 (1h 30m)

The purpose of this session is to address various issues of interoperability at different levels in the Arctic Data System. Issues that are necessary to integrate data into scientific and management decision support systems based on user requirements avoiding technological lock in.

Open session.

Zoom link provided by the conveners

Presenters: FELDEN, Janine (AWI/PANGAEA); GODØY, Øystein (MEt Norway)

Session Classification: GA Day 1

Contribution ID: 17 Type: not specified

Breakout session 3: Policy dialogue in Arctic PASSION - How can we help?

Tuesday 23 May 2023 16:30 (1h 30m)

In Work Package 7, we open the gate for the dialogue to policy- and decision-makers from local to international scale: local and sub-national decision-makers, the European Commission and European Parliament, the Arctic Science Ministerial and Arctic Science Funders Forum and the Arctic Council. Whenever you have relevant information/outcomes/results/requests within Arctic PAS-SION this is relevant for us to know and to communicate. In this breakout session, we want to talk to you about how we can be of help to you, so we get out project results out to the right audiences and also ask them for feedback on our services.

Open session

Webex: https://awi.webex.com/awi-en/j.php?MTID=mb0eb92182e85bce0938eab468b0de4c2

Presenters: PAWLAK, Janet (AMAP); RACHOLD, Volker (Arctic Office)

Session Classification: GA Day 1

Contribution ID: 18 Type: not specified

Breakout Session 4: GEO & GEOSS Pilor Services

Tuesday 23 May 2023 16:30 (1h 30m)

The session will deal with the application of the Arctic GEOSS to receive 'Initiative' status and the links with ESA and Copernicus.

A tentative list of themes is:

Presentations

- GEO Secretariat (?)
- Pilot services status in AP (Mikko Strahlendorff)
- Shared Arctic Variables (Jan Rene Larsen)
- ESA Arctic Cluster actions (Diego Fernandez has been invited)
- Planet Arctic EO program proposal (potential theme)

Panel discussion

- How can EO services impact most effectively Arctic communities?
- How can Arctic Passion work best along the value chains to pilot services?

Presenters: LARSEN, Jan Rene (AMAP); STRAHLENDORFF, Mikko (FMI)

Session Classification: GA Day 1

Contribution ID: 19 Type: not specified

WP4: INNOVATING USER-DRIVEN ARCTIC EUROGEO PILOT SERVICES

Wednesday 24 May 2023 08:40 (1h 30m)

WP4: INNOVATING USER-...

Session Classification: GA Day 2

Contribution ID: 20 Type: not specified

WP5: ASSESSING SOCIETAL BENEFITS AND ECONOMIC IMPACTS

Wednesday 24 May 2023 10:10 (15 minutes)

Session Classification: GA Day 2

Contribution ID: 21 Type: not specified

WP6: INTERNATIONAL COOPERATION AND CLUSTERING FOR ESSENTIAL ARCTIC INTEGRATION

Wednesday 24 May 2023 10:25 (15 minutes)

Session Classification: GA Day 2

Contribution ID: 22 Type: not specified

Breakout session 5: Connecting different knowledge systems

Wednesday 24 May 2023 11:00 (1h 30m)

This breakout session will focus on how to use traditional ecological knowledge in science and in communication with researchers and policy makers (more methodology than project results so far).

Webex: https://awi.webex.com/awi-en/j.php?MTID=mcf6913a90697a81716ce9590d6d7feac

Presenters: ROTO, Johanna (Snowchange); MUSTONEN, Tero (Snowchange)

Session Classification: GA Day 2

Contribution ID: 23 Type: not specified

Breakout session 6: Societal Benefit Analysis (1/2) tool presentation and training with PS2

Wednesday 24 May 2023 11:00 (1h 30m)

This breakout session is entirely focusing on implementing the valuation of PS2 (Permafrost monitoring).

Next to participation from PS2 this session could be relevant for experts and stakeholders engaged in PS1 (Event Database of CBM Using Oral Histories, indigenous and Local Knowledge).

We will elaborate in particular on 3 evaluation steps (out of 7), being:

step 1 - Description and context of the service - indicating (potential) users, considered effects, and relevant indicators

step 3 - Specify the difference between earlier provided information and the information provided by the new service

step 6 - Ways to measure and interpret use volume by (type of) user

Presenters: PERRELS, Adriaan (FMI); SAVOLAINEN, Sampo (Spatineo); DOBRICIC, Srdjan (JRC)

Session Classification: GA Day 2

Contribution ID: 24 Type: not specified

Breakout session 7: EU Polar Cluster - Observation Working Group

Wednesday 24 May 2023 11:00 (1h 30m)

We aim to give you a brief overview of the Cluster and give you an outline of our plans for hosting an observation working group through the Cluster.

The EU funded programmes comprises a large number of Polar research projects which perform various observations of the environment and in the societal and human domain. An exchange about the types of observations that are being performed across the EU funded programmes would of great value for and for example allow to better coordinate observations, find data and exchange on best practices. EU Polar Cluster, via Arctic PASSION, represents a good opportunity to address these issues. It allows to use the Polar Cluster as a vehicle to map out these observations and have coherent up to date communications between projects to capture the diversity of measurements.

Open session

Webex: https://awi.webex.com/awi-en/j.php?MTID=mf96ac0beb3c706c645d88e77456d6252

Presenters: STRAHLENDORFF, Mikko (FMI); ELSHOUT, Pjotr (EPB); COOMBS, Sarah (UKRI-BAS)

Session Classification: GA Day 2

Contribution ID: 25 Type: not specified

Breakout session 8: Indigenous knowledge-holders and representatives -input to Event Database work

Wednesday 24 May 2023 14:00 (1h 30m)

In this breakout session, we will present i.e. videos, pictures, timelines etc so far produced within the project.

Open session

 $We bex: \ https://awi.webex.com/awi-en/j.php?MTID=m7968f7a5a310c2897b3705a3b4822c77$

Presenters: ROTO, Johanna (Snowchange); MUSTONEN, Tero (Snowchange)

Session Classification: GA Day 2

Contribution ID: 26 Type: not specified

Breakout session 9: What's the news? Brainstorm for communication

Wednesday 24 May 2023 14:00 (1h 30m)

We would like to invite the Arctic PASSION members to drop by in this informal session to plan together how we can support you with the outreach. We would like to meet you and hear about your recent results as well as about your plans and ideas for the upcoming year.

During this session, we will give a brief example of media engagement and how we can support you in making sure that your results will be seen and understood.

This is an open session to everyone, you can stop by any time between 14:00-15:30. This event is only for those who are on-site.

Presenters: SINISALO, Anna (GRID-Arendal); REMPEL, Olivia (GRID-Arendal)

Session Classification: GA Day 2

Contribution ID: 27 Type: not specified

Breakout session 10: Interaction between the Pilot Services and other project actions

Wednesday 24 May 2023 14:00 (1h 30m)

We identified the need to offer the option for several WPs to discuss with the Pilot Services on mutual exchange on needs for data and information and thus offer this breakout session to allow focused conversations. Examples would be potential data needs directed to WP1, more background information on the offerings as well as needs of the local and regional decision makers with whom WP7 is dealing, the involvement with the GEOSS application of SAON which promotes specific Pilot Services, or the interaction with WP5 and the societal benefit analysis.

Online participation will be made possible, if desired.

Presenters: FLEMING, Andrew (UKRI-BAS); SUNDFJORD, Arild (NPI); KARCHER, Michael (AWI)

Session Classification: GA Day 2

Contribution ID: 28

Type: not specified

Breakout session 11: Continuation on brainstorming on scenarios related to the network design studies to be performed in task 3.1 and task 3.3

Wednesday 24 May 2023 14:00 (1h 30m)

Closed session: To join please contact the organisers in advance

The network design studies to be performed in WP3 with respect to marine navigation and land-based Arctic short-range and terrestrial carbon flux predictions are using the same technique (QND). In this session invited participants from WP1, PS2 (Pan-Arctic requirements-driven Permafrost Service), and PS6 (Improving Safety for Shipping in the Polar Seas'Service) will discuss the status of both tasks of WP3 and the status of WP1, PS2, and PS4 with respect to the refinement of observational scenarios to be analyzed in WP3. Special attention will be given to new developments in observation methods and technology.

Presenters: KAUKER, Frank (OASYS); SCHOLZE, Marko (ULUND)

Session Classification: GA Day 2

Contribution ID: 29 Type: not specified

Breakout session 12: Experience the Sharing Circle

Wednesday 24 May 2023 16:00 (1h 30m)

The Sharing Circle event is an essential part of Arctic PASSION to foster sustainable exchange and dialogue between Arctic youth and early career professionals. We want to invite you to get insights into the Sharing Circle concept, its values and furthermore discuss how your work and the Sharing Circle could benefit from each other.

Presenters: GROSFELD, Lisa (AWI/APECS); HILLENBRAND, Nadine (AWI/APECS)

Session Classification: GA Day 2

Contribution ID: 30 Type: not specified

Breakout session 13: Discussion on Societal Benefits of Wildfires and Air Pollution PSs

Wednesday 24 May 2023 16:00 (1h 30m)

Open discussion and questionnaire filling to gather information on societal benefits based on the already developed conceptual model and toolset as Value Tree Analysis (open session).

Webex: https://awi.webex.com/awi-en/j.php?MTID=m025cb8fa5c70aa900b218107eb302a81

Presenters: CROTTI, Ilaria (JRC); DOBRICIC, Srdjan (JRC); VITALE, Vito (CNR)

Session Classification: GA Day 2

Contribution ID: 31 Type: not specified

Breakout session 14: Arctic PASSION synthesis

Wednesday 24 May 2023 16:00 (1h 30m)

In Arctic PASSION WP8 comprises a number of overarching themes we deal with in the project. It shall create outputs that integrate and synthesize our project results from the different WPs. It is also meant to develop an Implementation Strategy for an improved Arctic Observing System of Systems (dubbed 'roadmap' in the DoA). We have started to develop a skeleton for such a strategy which lists relevant themes that need to be tackled. The skeleton is meant to be filled with input from Arctic PASSION actions but also necessary input from the other initiatives or projects over the remaining 2 years of Arctic PASSION.

In the session we want to present and discuss our current skeleton for the Implementation Strategy. The goal is to come out of the General Assembly with an agreed framework of topics and identified input streams, ideally also caretakers for each of the chapters/themes. All Arctic PASSION partners, collaborators and participating guests are welcome to join this session.

We will gather ideas and suggestions to each of the themes on this padlet, please contribute: https://padlet.com/michaelkarcher/pan-aoss-roadmap-and-implementation-strategy-odmkwu6gzl95g72r

Webex: https://awi.webex.com/awi-en/j.php?MTID=m3568c79a61e74ba0ad870f11dcc47c4b

Presenters: WILKINSON, Jeremy (UKRI-BAS); KARCHER, Michael (AWI)

Session Classification: GA Day 2

Contribution ID: 32 Type: not specified

Finances clinic

Wednesday 24 May 2023 16:00 (1h 30m)

Time for Q&A about finances for partners who need advice/clarification.

To book an appointment please contact Tordis.Hellmann@awi.de

Presenter: HELLMANN, Tordis (Alfred-Wegener-Institut Helmholtz-Zentrum für Polar- und Meeres-

forschung)

Session Classification: GA Day 2

Contribution ID: 33 Type: not specified

Advisory Board meeting with Lead Team

Thursday 25 May 2023 14:00 (1h 30m)

Members only

Contribution ID: 34 Type: not specified

Partnership meeting

Monday 22 May 2023 16:00 (2 hours)

Join Zoom Meeting https://cuboulder.zoom.us/j/4105560408

Meeting ID: 410 556 0408

Session Classification: Team meetings

Contribution ID: 35 Type: not specified

Group photo

Tuesday 23 May 2023 13:00 (15 minutes)

Contribution ID: 36 Type: not specified

Online attendance link

Monday 22 May 2023 14:00 (4 hours)

https://awi.webex.com/awi-en/j.php?MTID=mc4e48d845bda9cf6a65b81c88609e6fd

Session Classification: Team meetings

Contribution ID: 37 Type: not specified

Open session

Monday 22 May 2023 16:00 (1 hour)

To introduce basic notions of the socioeconomic evaluation approach applied to different Pilot Services.

The introduction to socioeconomic evaluation contains the following topics (20~25 minutes for presentation 35~40 minutes for Q&A):

- 1) overview of structure and purposes
- 2) the use of the value tree analysis (VTA)
- 3) options to infer and valuate benefits
- 4) the planned tool and supporting documentation

Speakers: Adriaan Perrels (FMI), Kaisa Juhanko (FMI), Srdjan Dobricic (JRC)

The meeting link is as follows:

 $https://teams.microsoft.com/l/meetup-join/19\%3 a meeting_NzY4YzkwZTMtYzZiOC00MDhmLWJhMzMtMmVlMzNmZDc34624-41b8-8818-565b541408c4\%22\%2c\%22Oid\%22\%3a\%220d5b7b5d-61a2-4eb9-9a4c-bf70d39631ca\%22\%7d$

Session Classification: Team meetings

WP5 planning

Contribution ID: 38 Type: not specified

WP5 planning

Monday 22 May 2023 17:00 (1 hour)

Session Classification: Team meetings

Contribution ID: 39 Type: not specified

Welcome and introduction to the meeting

Tuesday 23 May 2023 08:30 (20 minutes)

Presenter: KARCHER, Michael (AWI)

Session Classification: GA Day 1

Contribution ID: 40 Type: not specified

Joint Research Centre welcome

Tuesday 23 May 2023 08:50 (15 minutes)

Presenter: DOBRICIC, Srdjan (JRC)

Session Classification: GA Day 1

Contribution ID: 41 Type: not specified

Project overview

Tuesday 23 May 2023 09:05 (20 minutes)

Presenter: KARCHER, Michael (AWI)

Session Classification: GA Day 1

Contribution ID: 42 Type: not specified

European Commission address (Remote)

Tuesday 23 May 2023 09:25 (20 minutes)

Presenter: LE BOULER, Gaelle (European Commission)

Session Classification: GA Day 1

Contribution ID: 43 Type: not specified

Project status

Tuesday 23 May 2023 09:45 (15 minutes)

Presenters: CRISTINI, Luisa (AWI); HELLMANN, Tordis (AWI)

Session Classification: GA Day 1

Contribution ID: 44 Type: **not specified**

Let's go retro with Arctic PASSION!

Thursday 25 May 2023 11:00 (10 minutes)

Session Classification: GA Day 3

Padlet

Contribution ID: 45 Type: not specified

Padlet

Thursday 25 May 2023 11:10 (20 minutes)

bit.ly/ap-retro-ga

Session Classification: GA Day 3

Open discussion

Contribution ID: 46 Type: not specified

Open discussion

Thursday 25 May 2023 11:30 (20 minutes)

Session Classification: GA Day 3

Contribution ID: 47 Type: **not specified**

Wrap up and next steps

Thursday 25 May 2023 11:50 (10 minutes)

Session Classification: GA Day 3